This community is for people with an interest in Atrial Fibrillation.
Thomas - Male
United Kingdom - Thu, 12 Mar 2015
Ive recently been diagnosed with atrial fibrillation and have been prescribed warfarin. Do the symptoms of breathless stop?
Yvonne - Female
United Kingdom - Fri, 13 Mar 2015
I was diagnosed with AF in June 2012 after starting with it about 3 years earlier. It started properly when I turned 50, and I'm 55 now. I may have had it longer as I was putting palpitations and breathlessness down to asthma. But it was the feeling of my heart wobbling like jelly that was different for me.
It was a shock at first but a relief to be diagnosed as I knew there was something not right. Some told me it was panic attacks which really annoyed me as I had nothing to be panicky about though of course it's scary having AF attacks (I have paroxysmal).
Anyway since I've been on my medication including Warfarin, I've been much better and felt better. I go for Warfarin checks once every 3 months for the past year, as it has been very stable (and I'm vegetarian, so I eat my greens). I don't experience breathlessness with the Warfarin, only when I feel like I'm starting with AF which is not so often these days. I get more of a racing heart now and again than anything, but nothing caused by the Warfarin.
I would check with your Doctor and tell him/her about the breathlessness.
Hope things get b for you soon.
Jeannie194 - 60 - 70, Sutton, surrey
Sutton, surrey - Thu, 12 Mar 2015
I was diagnosed AF 8 months ago when I was in hospital for a pre assessment for a corneal transplant. I was put straight on warfarin. It took my warfarin clinic months to get my dose right and it has been settled now for 3 months. When I look back before I was diagnosed AF, I felt really unwell, with all different problems, but no breathlessness. I had a Cardioversion to bring my heart back into rythmn. Thankfully that has worked. I have been told it's warfarin for the rest of my life, what a prospect! But I feel a lot better.
Best wishes, jean
weyb63 - Male, 60 - 70, weybridge surrey
weybridge surrey - Thu, 12 Mar 2015
i have been on warfarin for 2 and a half years now,it has eased my breathing,the only drawback is having to have your INR bloods taken roughly every month,ive had no problems with warfarin,hope this is of help to you.
Michael.D - Male, Formally East London. Now emigrated to Central Scotland.
Formally East London. Now emigrated to Central Scotland. - Thu, 12 Mar 2015
I had Atrial Fibrillation and was also prescribed Warfarin.
A/F is caused by over active muscle action in one of the heart chambers. Thus causing the palpitations and breathlessness.
Warfarin is prescribed to thin the blood to minimise the possibility of blood clots.
I was passed around and bounced back and forth between several doctors at my local hospital. None of them inspiring any real confidence. Most of them contradicting each other with regard to my correct medication.
I was eventually seen by the head of cardiology at 'Barts" hospital in London who recommended a Catheter Ablation. A simple procedure where they cauterise the errant muscles in the chamber. I was advised that it might not be totally effective first time and this was the case. My symptoms were more sporadic than constant, so eventually, the consultant suggested a second ablation procedure. After which the palpitations ceased completely. I do become breathless, occasionally but then I am almost 70 years old.
I would whole heartedly recommend the procedure if it is offered to you. It usually involves an overnight stay in hospital. I was asked to get to the ward at 7:30am. Had the procedure a couple of hours later. Monitored throughout the day, then released the following morning.
The procedure involves two non intrusive keyhole incisions in the groin, for a camera and a laser. I had a general anaesthetic for my first and a local for the second.
The second procedure really hit the spot and I feel a hundred times better for it and would say to anyone. If it's offered to you. Go for it.